MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P50P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 50 ml in/out; ø 12 mm, lvad, s/n: (b)(6) and rvad, s/n: (b)(6), are used on the patient from on (b)(6) 2026 until the pumps were removed from the patient on (b)(6) 2026.The event occurred on 2026-01-06, which is (5 days) after the pumps were placed on the patient.The patient was being supported with an excor ikus driving unit.We have reviewed the production records of the excor blood pumps.The pumps were produced according to our specifications.The excor rvad blood pump s/n: (b)(6) information is as follows: the model number for this lot: p50p-001.The manufacture date for this lot: 2025-08-12.The expiration date for this lot: 2028-07-19.Udi: ((b)(4).
 
Event or Problem Description
The site contacted berlin heart clinical affairs (ca) on 2026-01-12 to report that the patient presented on (b)(6) 2026 with an acute change to neurologic exam with bilateral fixed and dilated pupils with npi is 0.Two head ct were performed showing diffuse loss of gray-white matter differentiation through the bilateral cerebral and cerebellar hemispheres, slightly more conspicuous compared to prior exam.Redemonstration of diffuse effacement of the extra-axial spaces and basal cisterns.New mild cerebellar tonsillar herniation.The ventricles are slit like, slightly decreased compared to prior study.There is no significant midline shift.There is no mass or intracranial hemorrhage.The osseous structures appear normal.Scattered paranasal sinus opacification predominantly in the sphenoid and ethmoid sinuses.Opacification of bilateral mastoid air cells and middle ear cleft, left greater than right.The patient continued to be monitored, and the patient was normothermic, normotensive, without paralysis/sedation and without significant metabolic derangements at that time.On (b)(6) 2026 the patient was withdrawn from support and expired due to poor outcome prognosis.The patient was being supported with the excor system in bi-vad configuration.The berlin excor blood pump functioned as intended maintaining full fill and eject.No deposits were noted in both the pumps at the time of the event.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24296471
Report Number3004582654-2026-00007
Device Sequence Number15811508
Product Code DSQ
UDI-Device Identifier04260090040010
UDI-Public(01)04260090040010(17)270729
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP50P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age5 YR
Patient SexMale
Patient Weight32 KG